MAUDE Adverse Event Report: BARD ACCESS SYSTEMS OTW, 14.5 FR, 19CM, ST, SPLIT TIP, STANDARD KIT; LONG-TERM HEMODIALYSIS CATHETER

BARD ACCESS SYSTEMS OTW, 14.5 FR, 19CM, ST, SPLIT TIP, STANDARD KIT; LONG-TERM HEMODIALYSIS CATHETER
Model Number 5903190
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Photos were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device is not available for return.The investigation is currently underway.(expiry date: 09/2020).
 
Event or Problem Description
It was reported that the dialysis kit allegedly contained the incorrect dilator.The procedure was completed successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: per the complaint history review (chr), this is the first and only complaint reported for this lot number.A dhr (device history record) review is not required.Investigation summary: two electronic photos were reviewed by (b)(6) (bdpi field assurance engineer).One photo shows the hubs of two 12 fr dualators.A part of the blue shaft of both dualators can be seen in the photos.Both dualators appear to be clean and no damage/defects can be observed in the photo.The second photo shows labeling for equistream¿ long-term hemodialysis catheter with preloaded stylet, 14.5 fr, straight, 19 cm.The product catalog number 5903190 is visible in the photo.However, the lot number is blurry in the photo.Based on the photo review, an incorrect/extra component cannot be confirmed.Although the sample was not returned for evaluation, two electronic photos were provided for review.The investigation is inconclusive for incorrect/extra component, as the rest of the equistream kit in sealed packaging was not visible in the photos provided.Although two 12 fr dualators were visible in the provided photos, the rest of the kit and packaging tray were not visible in the photos provided.The definitive root cause could not be determined based upon available information, as the condition of the alleged kit at time of receipt in sealed packaging is unknown.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
OTW, 14.5 FR, 19CM, ST, SPLIT TIP, STANDARD KIT
Common Device Name
LONG-TERM HEMODIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8803037
Report Number3006260740-2019-02013
Device Sequence Number343048
Product Code MSD
UDI-Device Identifier00801741013690
UDI-Public(01)00801741013690
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K090101
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5903190
Device Catalogue Number5903190
Device Lot NumberREDR0715
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/21/2019
Supplement Date Received by Manufacturer09/25/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age26 YR
Patient Weight82